Alert archive / Michigan / Tornado Warnings in 2010
Tornado Warning 22, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this tornado warning at Jul 22, 2010, 9:51 PM EDT for Allegan County, Michigan. It was in force for 39 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 22, 2010, 9:51 PM EDT (01:51 UTC)
- Expired
- Jul 22, 2010, 10:30 PM EDT
- In force
- 39 min
- Issued by
- NWS Grand Rapids, MI
- Area
- Storm-based polygon
County Allegan County, MI
The radar
The Grand Rapids radar (KGRR), 62 km from the middle of the area, began a volume at 01:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 22, 9:57 PM EDT | TSTM WND DMG | Ganges, MI | POWER LINES DOWN. |
| Jul 22, 10:20 PM EDT | TSTM WND DMG | Ganges, MI | POWER LINES DOWN. |
| Jul 22, 10:23 PM EDT | TORNADO | 5 Nnw Bloomingdale, MI | A BRIEF EF-0 TORNADO TOUCHED DOWN 5 MILES NNW OF BLOOMINGDALE. THE PATH WAS 0.16 MILES LONG AND 50 YARDS WIDE. |
| Jul 22, 10:25 PM EDT | HAIL 1.75 | 3 Se Fennville, MI | |
| Jul 22, 10:28 PM EDT | TSTM WND DMG | 5 Sse Fennville, MI | NUMEROUS TREES AND LIMDS DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 32 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 22, 7:33 PM EDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 1.9 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 25 J/kg
- Mixed-layer CIN
- -279 J/kg
- Mixed-layer LCL
- 1118 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 419 m²/s²
- 0-3 km storm-relative helicity
- 670 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
935
WFUS53 KGRR 230151
TORGRR
MIC005-230230-
/O.NEW.KGRR.TO.W.0022.100723T0151Z-100723T0230Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
951 PM EDT THU JUL 22 2010
THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A
* TORNADO WARNING FOR...
WESTERN ALLEGAN COUNTY IN SOUTHWEST MICHIGAN...
* UNTIL 1030 PM EDT
* AT 948 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS
DANGEROUS STORM WAS LOCATED 6 MILES SOUTHWEST OF SAUGATUCK...AND
MOVING EAST SOUTHEAST AT 20 MPH.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
SAUGATUCK... FENNVILLE... GANGES...
OVAL BEACH... PULLMAN...
SAUGATUCK STATE PARK... DOUGLAS...
GLENN... HAMILTON... NEW RICHMOND...
PIER COVE... PEARL... BRAVO...
SPRING GROVE... LEISURE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING OBJECTS.
&&
LAT...LON 4257 8624 4265 8624 4270 8622 4269 8597
4242 8598 4242 8628
TIME...MOT...LOC 0151Z 292DEG 18KT 4261 8628
$$
MEADE1 follow-up statement
980
WWUS53 KGRR 230204
SVSGRR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1004 PM EDT THU JUL 22 2010
MIC005-230230-
/O.CON.KGRR.TO.W.0022.000000T0000Z-100723T0230Z/
ALLEGAN MI-
1004 PM EDT THU JUL 22 2010
...A TORNADO WARNING REMAINS IN EFFECT FOR WESTERN ALLEGAN COUNTY
UNTIL 1030 PM EDT...
AT 1002 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS
DANGEROUS STORM WAS LOCATED NEAR FENNVILLE...MOVING EAST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
SAUGATUCK... FENNVILLE... GANGES...
OVAL BEACH... PULLMAN...
SAUGATUCK STATE PARK... DOUGLAS...
GLENN... HAMILTON... NEW RICHMOND...
PIER COVE... PEARL... BRAVO...
SPRING GROVE... LEISURE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORNADOES ARE DIFFICULT TO SEE AT NIGHT. DO NOT WAIT TO SEE OR HEAR
THE TORNADO. TAKE COVER NOW...MOVE TO AN INTERIOR ROOM ON THE LOWEST
FLOOR OF YOUR HOME OR BUSINESS.
TO REPORT SEVERE WEATHER...CONTACT THE NATIONAL WEATHER SERVICE IN
GRAND RAPIDS AT 1 800 647 3836.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM EDT FRIDAY MORNING FOR
SOUTHWESTERN MICHIGAN.
LAT...LON 4257 8624 4265 8624 4270 8622 4269 8597
4242 8598 4242 8628
TIME...MOT...LOC 0204Z 290DEG 21KT 4260 8614
$$
DUKEWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this tornado warning went out at Jul 22, 7:48 PM EDT, 2 hours 3 minutes earlier.
Area forecast discussion, Jul 22, 7:48 PM EDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 748 PM EDT THU JUL 22 2010 LATEST UPDATE...AVIATION... .SYNOPSIS...(400 PM EDT THU JUL 22 2010) A FRONTAL BOUNDARY WILL LINGER ACROSS THE AREA THROUGH SATURDAY LEADING TO THUNDERSTORMS WITH HEAVY RAIN AT TIMES. SOME OF THE STORMS COULD BE SEVERE. A DRIER AIRMASS ARRIVES SUNDAY INTO MONDAY. && .SHORT TERM...(738 PM EDT THU JUL 22 2010) (TONIGHT THROUGH SATURDAY NIGHT) UPGRADED THE REST OF THE CWA TO THE FLASH FLOOD WATCH. SE COUNTIES HAVE ALREADY SEEN HEAVY AND MORE IS ON THE WAY. INITIAL ROUND OF STRONG TO SEVERE THUNDERSTORMS WILL TRACK THROUGH SOUTHERN LOWER MI THROUGH 6 PM. FAVORABLE DEEP LAYER SHEAR EXISTS AND INSTABILITY HAS INCREASED. NEXT A LOW LEVEL JET DEVELOPS IN WISCONSIN AND MOVES INTO LOWER MI TONIGHT. THIS FEATURE WILL RAISE THE RISK FOR SEVERE STORMS. ALOFT UPPER LEVEL DIVERGENCE WILL VENT THE STORMS AND DEEP LAYER SHEAR IS MARGINALLY SUPPORTIVE OF ORGANIZED CONVECTION. INSTABILITY REMAINS FAVORABLE FOR STRONGER CONVECTION AND THIS WILL ALLOW FOR SOME OF THE STORMS TO BE SEVERE. HOW ORGANIZED THE SEVERE WEATHER BECOMES DEPENDS ON THE EVOLUTION OF THE CONVECTION AND HOW IT MODIFIES THE ENVIRONMENT. PERHAPS A BREAK IN THE STRONGER CONVECTION ON FRIDAY AS THE FORCING BECOMES WEAKER...BUT SATURDAY HAS A MUCH STRONGER UPPER SYSTEM MOVING THROUGH. DEEP LAYER SHEAR BECOMES STRONGER AND INSTABILITY COULD BECOME SUPPORTIVE OF WIDESPREAD SEVERE WEATHER. && .LONG TERM...(400 PM EDT THU JUL 22 2010) (SUNDAY THROUGH THURSDAY) HIGH PRESSURE WILL BUILD IN AND PRODUCE FAIR AND LESS HUMID WX SUNDAY AND MONDAY. TEMPS WILL UNDERGO A MODERATING TREND AND IT WILL ALSO TURN MORE HUMID FOR THE MIDDLE OF NEXT WEEK AS FLOW BECOMES SOUTHERLY ON THE BACK SIDE OF THE HIGH PRESSURE RIDGE. THIS IN CONJUNCTION WITH A LOW PRESSURE SYSTEM MOVING IN FROM THE WNW WILL BRING A CHC OF THUNDERSTORMS WEDNESDAY THROUGH THURSDAY. && .AVIATION...(748 PM EDT THU JUL 22 2010) BASED ON RADAR TRENDS HAVE FEATURE MORE THUNDER IN THE TAFS WITH THE A 23Z UPDATED. WILL CONTINUE THIS THUNDER IN THE FORECAST FOR THE EVENING. THE MAIN CELL WAS TRACKING SOUTHEAST TOWARD KAZO...HOWEVER A STRONG LOW LEVEL JET ARRIVES OVERNIGHT THAT WILL HELP TO PULL THE THUNDER FURTHER NORTH AND EAST INTO KGRR. WILL HOLD OFF ON KLAN FOR THE THUNDER...BUT THIS COULD CHANGE. IFR WEATHER IS EXPECTED WITH THUNDERSTORMS GIVEN THE TROPICAL ENVIRONMENT. CURRENTLY LESS IN THE WAY OF IFR AND THUNDER IS EXPECTED ON FRIDAY. && .MARINE...(400 PM EDT THU JUL 22 2010) BASED ON THE INCREASING WINDS AND WAVES TONIGHT...MAINTAINED THE SMALL CRAFT ADVISORY...THAT WILL LAST INTO FRI AFTERNOON. WINDS AND WAVES LIKELY TO BE HAZARDOUS FOR SMALL CRAFT PLUS CURRENTS STRONGER DUE TO THESE CONDITIONS. SO RIP CURRENT RISK LIKELY TO BE HIGH. && .HYDROLOGY...(400 PM EDT THU JUL 22 2010) DECIDED TO GO WITH A FLASH FLOOD WATCH THROUGH TONIGHT FOR MUCH OF MY WRN COUNTIES. HIGH PRECIPITABLE WATER AIRMASS WAS MOVING INTO THE REGION. LOW LEVEL JET IN WISCONSIN WILL STRENGTHEN AND MOVE INTO WRN LOWER MI TONIGHT. THIS WILL LEAD TO STRONGER MOISTURE TRANSPORT AND CONVERGENCE OVER THE WATCH AREA TONIGHT. THE CELLS COULD REPEAT OVER THE SAME AREA FOR A COUPLE OF HOURS...LEADING TO EXCESSIVE RAINFALL. EFFICIENT RAINFALL EXPECTED GIVEN THE DEEP WARM LAYER. && .GRR WATCHES/WARNINGS/ADVISORIES... MI....FLASH FLOOD WATCH THROUGH TONIGHT ENTIRE CWA. LM....SMALL CRAFT ADVISORY LATER TONIGHT INTO FRIDAY. && SYNOPSIS: MJS SHORT TERM: MJS JK LONG TERM: LAURENS AVIATION: MJS MARINE: MJS HYDROLOGY: MJS
Hazardous weather outlook, Jul 22, 4:50 PM EDT, 5 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 450 PM EDT THU JUL 22 2010 MIZ037>040-043>046-050>052-056>059-064>067-071>074-230915- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 450 PM EDT THU JUL 22 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...THIS EVENING AND TONIGHT AN AREA OF THUNDERSTORMS IS EXPECTED TO MOVE INTO SOUTHWEST LOWER MICHIGAN LATE THIS AFTERNOON. THERE IS A SLIGHT RISK A FEW STORMS COULD GET CLOSE TO SEVERE LIMITS DURING THE AFTERNOON AND EARLY EVENING AS THE WARM FRONT PUSHES INTO THE AREA. THIS WOULD MOSTLY BE IN THE FORM OF DAMAGING WIND GUSTS. ISOLATED TORNADOES POSSIBLE. THE GREATEST CONCENTRATION OF RAIN AND THUNDERSTORMS WOULD ACTUALLY BE NEAR AND NORTH OF ROUTE 10 BETWEEN 6 PM AND ABOUT MIDNIGHT. LOCALLY HEAVY RAINFALL IS POSSIBLE IN THAT AREA. AREAS OF FLASH FLOODING OF SMALL STREAMS AND POOR DRAINAGE AREAS WILL BE A HAZARD. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED THUNDERSTORMS ARE EXPECTED FRIDAY BUT THE FRONT IS EXPECTED TO BE STALLED OVER NORTHERN LOWER MICHIGAN DURING FRIDAY. THE CLOSER ONE GETS TO THE FRONT FRIDAY... THE HIGHER THE CHANCES OF SEEING A THUNDERSTORM. IT WOULD NOT BE OUT OF THE QUESTION AN ISOLATED DAMAGING WIND GUST WOULD OCCUR FROM THE STRONGEST STORMS FRIDAY AFTERNOON. THIS WOULD NOT BE A WIDESPREAD EVENT. MOST LOCATIONS MAY NOT EVEN SEE RAIN FRIDAY DURING THE DAY. HOWEVER WITH THE WARM FRONT NORTH OF ROUTE 10 FRIDAY HOT AND HUMID AIR WILL MOVE INTO THE AREA. AFTERNOON TEMPERATURES SHOULD BE NEAR 90 DEGREES AND WITH DEW POINTS IN THE MID 70S THE HEAT INDEX VALUES COULD REACH INTO THE DANGER CATEGORY... OVER 100 DEGREE FOR SEVERAL HOURS. THIS WOULD INCREASE THE RISK OF HEAT STROKE FOR ANYONE HAVING TO WORK OUTSIDE FRIDAY AFTERNOON. THE PASSAGE OF THE COLD FRONT SATURDAY EVENING WILL TOUCH OFF STRONG TO SEVERE STORMS DURING THE MID TO LATE AFTERNOON. DAMAGING WINDS... VERY HEAVY RAINFALL WITH LOCAL FLOODING OF POOR DRAINAGE AREAS BEING POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THROUGH SATURDAY. LMZ844>849-230915- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 450 PM EDT THU JUL 22 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...THIS EVENING AND TONIGHT WINDS WILL BECOME STRONG OUT OF THE SOUTHEAST LATER THIS AFTERNOON AND CONTINUE THROUGH TONIGHT. THIS MAY LEAD TO WAVE HEIGHTS BEING HAZARDOUS TO SMALL WATER CRAFT AND INCREASE THE THREAT OF RIP CURRENTS. THUNDERSTORMS WITH HEAVY RAINFALL AND GUSTY WINDS WILL MOVE THROUGH THE NEAR SHORE WATERS LATE THIS AFTERNOON INTO EARLY TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SOUTHWEST WINDS WILL SLOWLY DECREASE FRIDAY AFTERNOON HOWEVER UNTIL THEN WINDS AND WAVES MAY BE STRONG ENOUGH TO BE A HAZARD TO SMALL WATER CRAFT. AN INCREASED RISK FOR RIP CURRENTS WILL EXIST ON FRIDAY. SCATTERED THUNDERSTORMS ARE EXPECTED TOO. THE PASSAGE OF A STRONG COLD FRONT SATURDAY EVENING IS EXPECTED TO TOUCH OFF STRONG TO SEVERE STORMS WITH GUSTY WINDS AND INCREASED WAVE HEIGHTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THROUGH SATURDAY. WDM MJS
In the hours before
Local storm report, Jul 22, 7:24 PM EDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
724 PM EDT THU JUL 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM TSTM WND DMG 3 S FENNVILLE 42.56N 86.10W
07/22/2010 ALLEGAN MI EMERGENCY MNGR
TREES OR TREE LIMBS DOWN. THREE TREES WERE HEALTHY AND
ONE WAS ALREADY DEAD. TIME ESTIMATED BY RADAR.
0300 PM TSTM WND DMG 2 S FENNVILLE 42.56N 86.10W
07/22/2010 ALLEGAN MI EMERGENCY MNGR
ONE HEALTHY PINE TREE DOWN. 8 INCHES IN DIAMETER. TOP OF
TREE BROKEN OFF 15 FEET ABOVE GROUND. TIME ESTIMATED BY
RADAR.
0300 PM TSTM WND DMG 5 SW FENNVILLE 42.55N 86.19W
07/22/2010 ALLEGAN MI EMERGENCY MNGR
ONE 4 INCH DIAMETER HEALTHY TREE DOWN BLOCKING ROAD AT
118TH AND 66TH. TIME ESTIMATED BY RADAR.
&&
MEADESpecial weather statement, Jul 22, 7:57 PM EDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAND RAPIDS MI 757 PM EDT THU JUL 22 2010 MIZ050-056>059-064>067-071>074-230200- MUSKEGON-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-INGHAM- VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- INCLUDING THE CITIES OF...MUSKEGON...JENISON...GRAND RAPIDS... IONIA...ST. JOHNS...HOLLAND...HASTINGS...CHARLOTTE...LANSING... SOUTH HAVEN...KALAMAZOO...BATTLE CREEK...JACKSON 757 PM EDT THU JUL 22 2010 ..ANOTHER ROUND OF STRONG TO SEVERE THUNDERSTORMS ON THE WAY... AT 755 PM EDT... WEATHER RADAR SHOWED MORE STRONG TO SEVERE THUNDERSTORMS FROM ABOUT 15 MILES OFFSHORE OF MUSKEGON... GRAND HAVEN... AND HOLLAND... EXTENDING WEST ACROSS THE LAKE INTO SOUTHERN WISCONSIN. THESE STORMS WERE MOVING TO THE EAST SOUTHEAST AT AROUND 40 MPH... AND WILL BE IMPACTING LOCATIONS ALONG AND SOUTH OF INTERSTATE 96 FROM 8 PM UNTIL MIDNIGHT OR LATER. DAMAGING WINDS IN EXCESS OF 60 MPH... LARGE HAIL AND ISOLATED TORNADOES ARE POSSIBLE FROM THESE STORMS. FLASH FLOODING AND DANGEROUS CLOUD TO GROUND LIGHTNING STRIKES ARE ALSO POSSIBLE. IF YOU ARE CAUGHT OUTDOORS AND NO SHELTER IS NEARBY... FIND A LOW SPOT AWAY FROM TREES... FENCES... AND POLES. MAKE SURE THE PLACE YOU PICK IS NOT SUBJECT TO FLOODING. IF YOU ARE IN THE WOODS... TAKE SHELTER UNDER THE SHORTER TREES. MEADE
Local storm report, Jul 22, 8:09 PM EDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
809 PM EDT THU JUL 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM TORNADO BATTLE CREEK 42.32N 85.19W
07/22/2010 CALHOUN MI LAW ENFORCEMENT
BRIEF TOUCHDOWN WAS REPORTED NEAR INTERSECTION OF
COLUMBIA AND ELMER BY BATTLE CREEK POLICE.
&&
RSUTTLESpecial weather statement, Jul 22, 8:09 PM EDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
809 PM EDT THU JUL 22 2010
MIZ050-056-057-064-230115-
ALLEGAN-KENT-MUSKEGON-OTTAWA-
809 PM EDT THU JUL 22 2010
...SIGNIFICANT WEATHER ADVISORY...
AT 804 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES NORTHWEST
OF MUSKEGON TO 5 MILES WEST OF GRAND HAVEN TO 20 MILES WEST OF
SAUGATUCK...MOVING EAST AT 40 MPH.
FUNNEL CLOUDS...ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE
POSSIBLE WITH THESE STORMS.
* THUNDERSTORMS WILL BE NEAR...
GRAND HAVEN AND MUSKEGON ARPT BY 815 PM EDT...
SNUG HARBOR BY 820 PM EDT...
AGNEW AND WEST OLIVE BY 825 PM EDT...
PINE CREEK BY 830 PM EDT...
DENNISON AND CRISP BY 835 PM EDT...
NORTH BLENDON AND BORCULO BY 840 PM EDT...
TALLMADGE AND GRAND VALLEY BY 845 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM EDT FRIDAY
MORNING FOR SOUTHWESTERN MICHIGAN.
&&
LAT...LON 4328 8562 4263 8558 4264 8624 4270 8622
4302 8624 4313 8628 4330 8639
TIME...MOT...LOC 0009Z 270DEG 35KT 4333 8632 4303 8632
4269 8654
LAURENSLocal storm report, Jul 22, 8:10 PM EDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
810 PM EDT THU JUL 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0258 PM HEAVY RAIN 11 NNE HOLLAND 42.93N 86.03W
07/22/2010 M1.20 INCH OTTAWA MI TRAINED SPOTTER
WEATHER STATION AT FILLMORE AND LAKESHORE REPORTED 1.20
INCHES OF RAIN FROM 114 TO 258 PM.
0300 PM TSTM WND DMG 5 SW FENNVILLE 42.55N 86.19W
07/22/2010 ALLEGAN MI EMERGENCY MNGR
ONE 4 INCH DIAMETER HEALTHY TREE DOWN BLOCKING ROAD AT
118TH AND 66TH. TIME ESTIMATED BY RADAR.
0300 PM TSTM WND DMG 2 S FENNVILLE 42.56N 86.10W
07/22/2010 ALLEGAN MI EMERGENCY MNGR
ONE HEALTHY PINE TREE DOWN. 8 INCHES IN DIAMETER. TOP OF
TREE BROKEN OFF 15 FEET ABOVE GROUND. TIME ESTIMATED BY
RADAR.
0300 PM TSTM WND DMG 3 S FENNVILLE 42.56N 86.10W
07/22/2010 ALLEGAN MI EMERGENCY MNGR
TREES OR TREE LIMBS DOWN. THREE TREES WERE HEALTHY AND
ONE WAS ALREADY DEAD. TIME ESTIMATED BY RADAR.
0320 PM TSTM WND DMG PULLMAN 42.48N 86.09W
07/22/2010 ALLEGAN MI TRAINED SPOTTER
TREES AND POWER LINES DOWN AT THE INTERSECTION OF 44TH
AND 112TH NEAR PULLMAN MICHIGAN.
0330 PM TSTM WND DMG 4 SW ALLEGAN 42.49N 85.91W
07/22/2010 ALLEGAN MI BROADCAST MEDIA
LARGE TREE SNAPPED IN HALF AT 108TH AND 37TH LOCATED
APPROXIMATELY 4 MILES SW OF ALLEGAN MICHIGAN.
0345 PM TSTM WND DMG 1 N CHICORA 42.50N 85.97W
07/22/2010 ALLEGAN MI LAW ENFORCEMENT
TREES ABD POWER LINES DOWN.
0402 PM HEAVY RAIN 3 SW KENTWOOD 42.87N 85.63W
07/22/2010 M1.37 INCH KENT MI OFFICIAL NWS OBS
90 MINUTE TOTAL
0415 PM HEAVY RAIN JAMESTOWN 42.83N 85.84W
07/22/2010 E2.00 INCH OTTAWA MI TRAINED SPOTTER
HEAVY DOWNPOUR OF TWO INCHES IN 20 MINUTES. 1-2 INCHES OF
WATER WAS OVER SOME ROADS AND INTERSECTIONS. DRAINS COULD
NOT KEEP UP.
0420 PM HAIL 3 NE KALAMAZOO 42.32N 85.55W
07/22/2010 E0.88 INCH KALAMAZOO MI PUBLIC
NICKLE SIZED HAIL REPORTED AT PARCHMENT MICHIGAN.
0420 PM HEAVY RAIN 3 NE KALAMAZOO 42.32N 85.55W
07/22/2010 M2.38 INCH KALAMAZOO MI PUBLIC
WEATHER STATION IN PARCHMENT MICHIGAN RECORDED 2.38
INCHES OF RAIN IN A HALF HOUR PERIOD.
0420 PM TSTM WND GST 3 NE KALAMAZOO 42.32N 85.55W
07/22/2010 M59.00 MPH KALAMAZOO MI PUBLIC
WEATHER STATION LOCATED AT PARCHMENT MICHIGAN RECORDED A
59 MPH WIND GUST.
0440 PM TORNADO BATTLE CREEK 42.32N 85.19W
07/22/2010 CALHOUN MI TRAINED SPOTTER
TORNADO ON GROUND 1 MILE WEST OF AIRPORT.
0445 PM TORNADO BATTLE CREEK 42.32N 85.19W
07/22/2010 CALHOUN MI LAW ENFORCEMENT
BRIEF TORNADO TOUCH DOWN GROUND NEAR HELMER AND COLOMBIA.
0445 PM TORNADO BATTLE CREEK 42.32N 85.19W
07/22/2010 CALHOUN MI LAW ENFORCEMENT
BRIEF TOUCHDOWN WAS REPORTED NEAR INTERSECTION OF
COLUMBIA AND ELMER BY BATTLE CREEK POLICE.
0449 PM TSTM WND DMG BEDFORD 42.40N 85.23W
07/22/2010 CALHOUN MI EMERGENCY MNGR
NUMEROUS TRESS AND POWER LINES DOWN ACROSS TOWN.
0500 PM HEAVY RAIN 6 W LANSING 42.74N 84.66W
07/22/2010 M1.14 INCH EATON MI TRAINED SPOTTER
DELTA CHARTER TOWNSHIP MEASURED 1.14 INCHES OF RAINFALL
BETWEEN 330 AND 500 PM.
0540 PM HAIL ALBION 42.25N 84.75W
07/22/2010 E0.25 INCH CALHOUN MI PUBLIC
PEA SIZED HAIL REPORTED IN ALBION MICHIGAN.
&&
RSUTTLESpecial weather statement, Jul 22, 9:45 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAND RAPIDS MI 945 PM EDT THU JUL 22 2010 MIZ039-040-046-230245- CLARE-ISABELLA-OSCEOLA- 945 PM EDT THU JUL 22 2010 ...SIGNIFICANT WEATHER ADVISORY... AT 939 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 26 MILES WEST OF HARRISON...MOVING EAST AT 35 MPH. WINDS GREATER THAN 40 MPH...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... BROWNS CORNER AND DOVER BY 1025 PM EDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM EDT FRIDAY MORNING FOR SOUTHWESTERN MICHIGAN. && LAT...LON 4403 8461 4378 8460 4388 8539 4406 8537 TIME...MOT...LOC 0145Z 276DEG 31KT 4396 8524 JK
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 8:09 PM EDT | Special Weather Statement | GRR | Ottawa | 66 min |
| Jul 22, 8:32 PM EDT | Special Marine Warning | GRR | 118 min | |
| Jul 22, 9:13 PM EDT | Severe Thunderstorm Warning | GRR | Allegan, Ottawa | 62 min |
| Jul 22, 9:28 PM EDT | Flash Flood Warning | GRR | Allegan, Barry, Ottawa | 12 hr |
| Jul 22, 9:45 PM EDT | Special Weather Statement | GRR | Clare, Osceola | 60 min |
| Jul 22, 9:56 PM EDT | Areal Flood Advisory | GRR | Clinton, Gratiot, Ionia, Isabella, Kent, Mecosta and 5 more | 14 hr |
| Jul 22, 10:15 PM EDT | Severe Thunderstorm Warning | GRR | Allegan, Kalamazoo, Van Buren | 45 min |
| Jul 22, 10:28 PM EDT | Tornado Warning | GRR | Allegan, Kalamazoo, Van Buren | 47 min |
| Jul 22, 10:57 PM EDT | Areal Flood Advisory | GRR | Calhoun, Jackson, Kalamazoo, Van Buren | 16 hr |
| Jul 22, 10:57 PM EDT | Severe Thunderstorm Warning | GRR | Allegan, Barry, Calhoun, Kalamazoo, Van Buren | 48 min |
| Jul 22, 11:27 PM EDT | Special Marine Warning | GRR | 99 min | |
| Jul 22, 11:37 PM EDT | Severe Thunderstorm Warning | GRR | Calhoun, Jackson, Kalamazoo | 38 min |
| Jul 22, 11:48 PM EDT | Special Weather Statement | GRR | Allegan | 57 min |
| Jul 22, 11:59 PM EDT | Severe Thunderstorm Warning | GRR | Allegan, Barry, Kalamazoo, Van Buren | 61 min |
| Jul 23, 12:09 AM EDT | Tornado Warning | GRR | Calhoun, Jackson | 51 min |
| Jul 23, 12:35 AM EDT | Severe Thunderstorm Warning | GRR | Allegan, Kalamazoo, Van Buren | 40 min |
| Jul 23, 1:12 AM EDT | Special Weather Statement | GRR | Calhoun, Jackson | 78 min |
| Jul 23, 4:42 AM EDT | Heat Advisory | GRR | Allegan, Barry, Calhoun, Eaton, Ingham, Ionia and 10 more | 15 hr |
| Jul 23, 12:38 PM EDT | Flash Flood Watch | GRR | Allegan, Barry, Calhoun, Clinton, Eaton, Gratiot and 13 more | 10 hr |
| Jul 23, 12:54 PM EDT | Special Weather Statement | GRR | Jackson | 51 min |
| Jul 23, 5:01 PM EDT | Severe Thunderstorm Warning | GRR | Calhoun, Kalamazoo | 44 min |
| Jul 23, 5:09 PM EDT | Areal Flood Advisory | GRR | Calhoun, Kalamazoo | 3 hr |
| Jul 23, 5:25 PM EDT | Special Weather Statement | GRR | Jackson | 65 min |
| Jul 23, 5:37 PM EDT | Flash Flood Warning | GRR | Barry, Calhoun, Eaton, Ingham, Jackson, Kalamazoo | 5 hr |
| Jul 23, 5:42 PM EDT | Severe Thunderstorm Warning | GRR | Jackson | 28 min |
| Jul 23, 6:16 PM EDT | Severe Thunderstorm Warning | GRR | Jackson | 29 min |
| Jul 23, 6:33 PM EDT | Special Weather Statement | GRR | Calhoun | 27 min |
| Jul 23, 7:05 PM EDT | Special Weather Statement | GRR | Calhoun, Jackson | 85 min |
| Jul 23, 7:31 PM EDT | Special Weather Statement | GRR | Calhoun | 44 min |
Nearby
Tornado Warnings in Michigan, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.